Will isotretinoin help or damage my burns on nose?

My dermatologist gave me isotretinoin to treat my nose,however I have 2 small burns which occured 4 months ago.One of them was from N.D.Yag laser which was on high settings and I was wondering if I should apply isotretinoin on these 2 parts or if I should avoid them.Will isotretinoin help these burns or make them worse?

Doctor Answers 1

Burns on nose

Hi Nikos12,

I'm sorry to hear you experienced burns with NdYAG laser treatment. Ideally, I would like to see pictures of your nose to accurately assess for burns / scarring versus post inflammatory hyper-pigmentation. The latter occurs often after laser treatment in darker skinned individuals and can take several weeks to months to improve. In cases of true scarring after laser treatment, I would recommend you see a dermatologist experienced in laser surgery for assessment and possible scar revision. Typically, in these cases many laser surgeons would recommend an ablative type laser in addition to a vascular laser that targets redness. They would also assess the scar to see if it would respond to intra-lesional kenalog injection. For hyper-pigmentation alone, diligence with sunscreen and the use of hydroquinone can help symptoms improve. Isotretinoin is a pill, not a topical therapy. Tretinoin is a topical treatment. Again, it is difficult to answer given I have not seen your nose. In cases of hyper-pigmentation it is a useful adjunct. I would discuss with your treating physician your concerns. I hope this is helpful. 




Chicago Dermatologic Surgeon

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.